UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 60

of 'Taxane-induced pulmonary toxicity'

60
TI
Severe Organizing Pneumonia after Two Cycles of Docetaxel as Fourth-Line Chemotherapy for Advanced Non-Small Cell Carcinoma of the Lung.
AU
Hasskarl J, Schroettner P, von den Berg A, Rueckert A, Frydrychowicz A, Kayser G, Waller CF
SO
Case Rep Oncol. 2009;2(1):12-19. Epub 2009 2 16.
 
Organizing pneumonia (formerly known as bronchiolitis obliterans organizing pneumonia, BOOP) is an inflammatory process of the bronchioles that can lead to the destruction of small airways and surrounding lung tissue. Although the majority of cases are idiopathic, certain chemicals and drugs can induce OP. Here, we report a 54-year-old male patient with advanced non-small cell lung cancer (NSCLC) who developed therapy-associated OP. He had undergone several other chemotherapies before being switched to docetaxel as monotherapy (75 mg/m(2)). Treatment was initially well tolerated, but after the second cycle the patient developed increasing shortness of breath. Computed tomography (CT) for staging after the second cycle showed bilateral predominantly interstitial infiltration highly suggestive of acute lung fibrosis. Bronchoscopy revealed signs of chronic bronchitis and watery discharge from both lungs. Bronchoalveolar lavage and transbronchial needle biopsy was performed. Based on histopathologic examination, diagnosis of OP was made. After cessation of docetaxel and initial high dose steroids, the infiltration ameliorated rapidly. This is the second case in the literature that associates docetaxel with rapid onset of bronchiolitis obliterans. Therefore, patients with lung cancer receiving docetaxel who develop respiratory symptoms should be suspected to develop OP.
AD
Department of Hematology and Oncology, University of Freiburg Medical Center, Freiburg, Germany.
PMID